MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported difficult cannulation of the contralateral limb, requiring cannulation from a superior approach was experienced during the procedure on the (b)(6) year old female patient.When snaring the thru and thru wire in the common iliac artery, the wire had advanced down the side of the 14fr sheath that the indy snare had been introduced through.After snaring the wire high and then subsequently removing via the 14fr sheath, resistance was felt and the snare detached from the end of its delivery system.The snare was noted to be just inside the distal end of the 14fr sheath.To remove the detached snare, a 5mm balloon was advanced and inflated at the distal end of the sheath and then the 14fr sheath was removed completely and the snare was retrieved.A 14fr sheath was then reinserted for hemostasis and a second indy snare was opened and used without any issues.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k): k160593.Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.The complaint device was not returned, therefore no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned, and results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5933093
Report Number1820334-2016-00952
Device Sequence Number18846509
Product Code MMX
UDI-Device Identifier00827002518353
UDI-Public(01)00827002518353(17)190204(10)6711369
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberINDY-8.0-35-55-40
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2016
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight133